Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Switching From Cymbalta To Prozac


  • This topic is locked This topic is locked
9 replies to this topic

#1 DoubleM

DoubleM

    Newbie

  • Newbie
  • Pip
  • 13 posts

Posted 17 June 2011 - 09:28 AM

Anyone out there switch from Cymbalta to Prozac? How did your doctor have you make the switch? What was your titration schedule? What dose of Cymbalta were you on and how long did your psychiatrist wean you off the Cymbalta and start the Prozac (what dose)?

I was on 60mg of Cymbalta and my doctor lowered my dosage to 30mg for 2 weeks and told me to start 10mg of Prozac for 2 weeks (at the same time). Then after 2 weeks I was told to stop the Cymbalta completely and raise the Prozac to 20mg. I am getting occasional very short dizzy spells/brain zaps since completely stopping the Cymbalta and only taking 20mg of Prozac. It seems to be getting better the last few days. He said I can't raise the Prozac to 40mg for another month because the Cymbalta will remain in my system for 2-3 weeks. I thought Cymbalta leaves your system faster than that.

Thanks in advance for your input!



#2 DoubleM

DoubleM

    Newbie

  • Newbie
  • Pip
  • 13 posts

Posted 19 June 2011 - 09:02 PM

38 views 0 replies. Great forum!

#3 lindahurt

lindahurt

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 13,474 posts
  • Gender:Female
  • Location:USA

Posted 19 June 2011 - 09:22 PM

38 views 0 replies. Great forum!



Sorry you haven't gotten any replies. Sometimes people don't have an answer for your questions and the forums are slow on the weekend. I think if you continue to follow your doctor's instruction you will be ok.

Lindahurt
Even in the most horrific of situations, one's attitude has an enormous role in shaping what happens ~ Viktor Frankl
In you lies the power to choose, to commit - Stephen Convey

 
The kind of person you want to become is greatly influence by your inner decisions, and not from outside influence alone. We can even under adverse circumstances, decide what shall become of us ~ Brian C. Stiller



Posted Image
 

#4 kitschywoman

kitschywoman

    Newbie

  • Newbie
  • Pip
  • 7 posts

Posted 20 June 2011 - 02:42 PM

Well, count me as one viewer who can't really give any input yet. I'm contemplating the same move to get off Cymbalta (after several years, it seems to have pooped out on me). :( I'm just waiting until my appointment on Wednesday with my new psych clinician to see what her opinion is.

#5 Trace

Trace

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 52,085 posts
  • Gender:Female
  • Location:Sub Saharan Weather Cloud, South Africa

Posted 22 June 2011 - 07:23 AM

38 views 0 replies. Great forum!


Please take into account that a lot of the views are made by search engines and guests (non members) that are unable to post. Weekends are a little quieter. If you wait a little you will get replies from someone that has made the same switch.

Trace
Listen in deep silence. Be very still and open your mind.... Sink deep into the peace that waits for you beyond the frantic, riotous thoughts and sights and sounds of this insane world. - A course of miracles.

True beauty must come, must be grown, from within.... - Ralph W Trine.



Posted Image

#6 DAgain

DAgain

    Newbie

  • Banned
  • Pip
  • 25 posts
  • Gender:Female
  • Location:Toronto Canada

Posted 05 July 2011 - 03:37 AM

Anyone out there switch from Cymbalta to Prozac? How did your doctor have you make the switch? What was your titration schedule? What dose of Cymbalta were you on and how long did your psychiatrist wean you off the Cymbalta and start the Prozac (what dose)?

I was on 60mg of Cymbalta and my doctor lowered my dosage to 30mg for 2 weeks and told me to start 10mg of Prozac for 2 weeks (at the same time). Then after 2 weeks I was told to stop the Cymbalta completely and raise the Prozac to 20mg. I am getting occasional very short dizzy spells/brain zaps since completely stopping the Cymbalta and only taking 20mg of Prozac. It seems to be getting better the last few days. He said I can't raise the Prozac to 40mg for another month because the Cymbalta will remain in my system for 2-3 weeks. I thought Cymbalta leaves your system faster than that.

Thanks in advance for your input!





I made the same switch almost. I went from 20 to 40 mg of Cymbalta but developed very bad stomach cramps and diarrhea. It didn't happen right away so I didn't connect it to the Cymbalta--my doctor did and told me to stop taking it. I stopped taking it and the runs went away. It was a couple weeks before I was feeling completely better. I didn't get withdrawal but I hadn't been on that much of it to begin with, or for that long. I did get withdrawal from Effexor and what I did with that was open the lowest dose capsule, pour half out and then close it back up and take it. You could phone your doctor and ask if it's OK to do that. He might ask you to reduce the Prozac again though. The pharmaceutical companies have developed something called a 10 by 10 withdrawal kit for the SNRIs in which the dosages in the pills are reduced by 10% at a time and taken for 10 days each to withdraw comfortably because so many people were doing the open the capsule and take a bit out thing on their own.

Anyway I got to feeling better and tried the Cymbalta again but my stomach began to feel weird like it had the first time on the lower dose so I decided not even to risk trying the higher dose again.. (I lost 10 pounds on the lower dose due to having an upset stomach.)

Then I tried Prozac a couple weeks after that. I was OK at 20 mg. My stomach was a little upset again but this time I was starving all the time and gained back 12 pounds. Then the dose was increased to 40 mg and a few days into it I developed really, really bad stomach cramps and diarrhea, worse than anything I've ever had. I actually crapped myself if you must know, ughh.

Anyway, I suspected the Prozac this time because of what happened with the Cymbalta and just stopped taking it, knowing that should be OK because it has a very long half life and leaves slowly.
I agree that Cymbalta, with it's very short half life should not be sticking around for a month. I think it's actually mostly gone in a few days, that's why you get the withdrawal from it. Don't you just hate those brain zaps? Like zzzzttt! zzzzztttt!!

Edited by DAgain, 05 July 2011 - 03:54 AM.

Do not weep, do not wax indignant, understand.--Baruch Spinoza

#7 blah blah

blah blah

    Newbie

  • Newbie
  • Pip
  • 29 posts
  • Gender:Female
  • Location:Brisbane, Qld, Australia

Posted 03 August 2011 - 01:36 AM

Hey there DoubleM,

Just wanted to know how u r going? Have u made the switch yet? I am about to do the same thing only a different way. My pysch told me to drop from 60mg to 30mg Cymbalta for 3-4 days, take nothing for one day and then start on 20mg prozac. I am not looking forward to the side effects which seem to be the same everytime I change meds - excessive sleepiness and nausea.

Hope u r doing well, keep in touch.

#8 catwithgrniz

catwithgrniz

    Newbie

  • Newbie
  • Pip
  • 25 posts
  • Gender:Female
  • Location:USA

Posted 03 August 2011 - 08:44 PM

I am going to be going from Cymbalta to Prozac also. I was taking 80mg of Cymbalta a day and it wasn't doing anything for me. My med nurse told me to cut to 30mg of Cymbalta for a week and then start taking 20mg Prozac after, but told me to start taking the Prozac sooner if the low dose of Cymbalta was getting me all mean and sad. We'll see how it goes.

#9 blah blah

blah blah

    Newbie

  • Newbie
  • Pip
  • 29 posts
  • Gender:Female
  • Location:Brisbane, Qld, Australia

Posted 05 August 2011 - 04:52 AM

I dropped down to 30mg cymbalta for 3 days, felt nauseaus and tired. Today I didn't take anything and have actually been in a better mood than I have been in a long time! Still a little bit of nausea but haven't had to sleep during the day (can't remember the last time that happened!). Part of me doesn't want to start on prozac tomorrow but probably should since that is what the doc wants.

#10 everydayclimb

everydayclimb

    Just Registered

  • Just Registered
  • 4 posts
  • Gender:Female
  • Location:Texas

Posted 05 March 2012 - 10:22 PM

I made the switch from Cymbalta to generic Prozac by only stopping Cymbalta one day and starting the Prozac the next! Dumb nurse practitioner! I'd never had such bad withdrawal symptoms! Have been on 20 mg for two weeks. Now going to 40 mg starting tomorrow b/c depression is back full force. Yuck! Wish me luck, friends. This is taking a toll.
XO




1 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users


    Google (1)